Taiwanese Journal of Mathematics

Quasi-periodic Solutions for Nonlinear Schrödinger Equations with Legendre Potential

Guanghua Shi and Dongfeng Yan

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Open access

Abstract

In this paper, the nonlinear Schrödinger equations with Legendre potential $\mathbf{i} u_{t} - u_{xx} + V_L(x)u + mu + \sec x \cdot |u|^2 u = 0$ subject to certain boundary conditions is considered, where $V_L(x) = -\frac{1}{2} - \frac{1}{4} \tan^2 x$, $x \in (-\pi/2,\pi/2)$. It is proved that for each given positive constant $m \gt 0$, the above equation admits lots of quasi-periodic solutions with two frequencies. The proof is based on a partial Birkhoff normal form technique and an infinite-dimensional Kolmogorov-Arnold-Moser theory.

Article information

Source
Taiwanese J. Math., Advance publication (2019), 17 pages.

Dates
First available in Project Euclid: 5 August 2019

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1564970424

Digital Object Identifier
doi:10.11650/tjm/190707

Subjects
Primary: 37K55: Perturbations, KAM for infinite-dimensional systems 37C55: Periodic and quasiperiodic flows and diffeomorphisms

Keywords
Kolmogorov-Arnold-Moser theory quasi-periodic solutions singular differential operator

Citation

Shi, Guanghua; Yan, Dongfeng. Quasi-periodic Solutions for Nonlinear Schrödinger Equations with Legendre Potential. Taiwanese J. Math., advance publication, 5 August 2019. doi:10.11650/tjm/190707. https://projecteuclid.org/euclid.twjm/1564970424


Export citation

References

  • P. Baldi, M. Berti, E. Haus and R. Montalto, Time quasi-periodic gravity water waves in finite depth, Invent. Math. 214 (2018), no. 2, 739–911.
  • P. Baldi, M. Berti and R. Montalto, KAM for quasi-linear and fully nonlinear forced perturbations of Airy equation, Math. Ann. 359 (2014), no. 1-2, 471–536.
  • M. Berti, L. Biasco and M. Procesi, KAM theory for the Hamiltonian derivative wave equation, Ann. Sci. Éc. Norm. Supér. (4) 46 (2013), no. 2, 301–373.
  • J. Bourgain, Construction of quasi-periodic solutions for Hamiltonian perturbations of linear equations and applications to nonlinear PDE, Internat. Math. Res. Notices 1994 (1994), no. 11, 475–497.
  • ––––, Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Schrödinger equations, Ann. of Math. (2) 148 (1998), no. 2, 363–439.
  • ––––, On invariant tori of full dimension for 1D periodic NLS, J. Funct. Anal. 229 (2005), no. 1, 62–94.
  • C. Cao and X. Yuan, Quasi-periodic solutions for perturbed generalized nonlinear vibrating string equation with singularities, Discrete Contin. Dyn. Syst. 37 (2017), no. 4, 1867–1901.
  • L. Chierchia and J. You, KAM tori for 1D nonlinear wave equations with periodic boundary conditions, Comm. Math. Phys. 211 (2000), no. 2, 497–525.
  • R. Feola, F. Giuliani and M. Procesi, Reducible KAM tori for Degasperis-Procesi equation, arXiv:1812.08498.
  • R. Feola and M. Procesi, Quasi-periodic solutions for fully nonlinear forced reversible Schrödinger equations, J. Differential Equations 259 (2015), no. 7, 3389–3447.
  • M. Gao and J. Liu, Quasi-periodic solutions for 1D wave equation with higher order nonlinearity, J. Differential Equations 252 (2012), no. 2, 1466–1493.
  • T. Kappeler and J. Pöschel, KdV & KAM, Springer-Verlag, Berlin, 2003.
  • S. B. Kuksin, Hamiltonian perturbations of infinite-dimensional linear systems with an imaginary spectrum, Funct. Anal. Appl. 21 (1987), no. 3, 192–205.
  • ––––, Perturbation of quasiperiodic solutions of infinite-dimensional Hamiltonian systems, Math. USSR-Izv. 32 (1989), no. 1, 39–62.
  • ––––, Nearly Integrable Infinite-dimensional Hamiltonian Systems, Lecture Notes in Mathematics 1556, Springer-Verlag, Berlin, 1993.
  • ––––, A KAM-theorem for equations of the Korteweg-de Vries type, Rev. Math. Math. Phys. 10 (1998), no. 3, 1–64.
  • ––––, Analysis of Hamiltonian PDEs, Oxford Lecture Series in Mathematics and its Applications 19, Oxford University Press, Oxford, 2000.
  • S. B. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. of Math. (2) 143 (1996), no. 1, 149–179.
  • J. Liu and X. Yuan, Spectrum for quantum Duffing oscillator and small-divisor equation with large-variable coefficient, Comm. Pure Appl. Math. 63 (2010), no. 9, 1145–1172.
  • ––––, A KAM theorem for Hamiltonian partial differential equations with unbounded perturbations, Comm. Math. Phys. 307 (2011), no. 3, 629–673.
  • ––––, KAM for the derivative nonlinear Schrödinger equation with periodic boundary conditions, J. Differential Equations 256 (2014), no. 4, 1627–1652.
  • L. Mi, Quasi-periodic solutions of derivative nonlinear Schrödinger equations with a given potential, J. Math. Anal. Appl. 390 (2012), no. 1, 335–354.
  • J. Pöschel, A KAM-theorem for some nonlinear partial differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 23 (1996), no. 1, 119–148.
  • ––––, Quasi-periodic solutions for a nonlinear wave equation, Comment. Math. Helv. 71 (1996), no. 2, 269–296.
  • C. E. Wayne, Periodic and quasi-periodic solutions of nonlinear wave equations via KAM theory, Comm. Math. Phys. 127 (1990), no. 3, 479–528.
  • X. Yuan, Quasi-periodic solutions of nonlinear wave equations with a prescribed potential, Discrete Contin. Dyn. Syst. 16 (2006), no. 3, 615–634.
  • ––––, Quasi-periodic solutions of completely resonant nonlinear wave equations, J. Differential Equations 230 (2006), no. 1, 213–274.
  • J. Zhang, M. Gao and X. Yuan, KAM tori for reversible partial differential equations, Nonlinearity 24 (2011), no. 4, 1189–1228.